Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 8, 2018, 9:39 PM EDT for Raleigh County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 9:39 PM EDT (01:39 UTC)
- Expired
- Jun 8, 2018, 11:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
065
WGUS51 KRLX 090139
FFWRLX
WVC081-090345-
/O.NEW.KRLX.FF.W.0020.180609T0139Z-180609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
939 PM EDT FRI JUN 8 2018
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
East central Raleigh County in southeastern West Virginia...
* Until 1145 PM EDT.
* At 938 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Crab Orchard, Daniels, Coal City, Shady Spring, Beaver and
Macarthur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3769 8125 3775 8123 3771 8105 3776 8096
3770 8090 3770 8092 3772 8095 3771 8098
3770 8097 3768 8101 3771 8111 3764 8113
$$
252 follow-up statements
066
WGUS71 KRLX 090230
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1030 PM EDT FRI JUN 8 2018
WVC081-090345-
/O.CON.KRLX.FF.W.0020.000000T0000Z-180609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Raleigh WV-
1030 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
EAST CENTRAL RALEIGH COUNTY...
At 1029 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over 2.5 inches of rain have
already fallen.
Some locations that will experience flooding include...
Crab Orchard, Daniels, Coal City, Shady Spring, Beaver and Macarthur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3769 8125 3775 8123 3771 8105 3776 8096
3770 8090 3770 8092 3772 8095 3771 8098
3770 8097 3768 8101 3771 8111 3764 8113
$$
25830
WGUS71 KRLX 090341
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1141 PM EDT FRI JUN 8 2018
WVC081-090350-
/O.EXP.KRLX.FF.W.0020.000000T0000Z-180609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Raleigh WV-
1141 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING FOR EAST CENTRAL RALEIGH COUNTY WILL
EXPIRE AT 1145 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3769 8125 3775 8123 3771 8105 3776 8096
3770 8090 3770 8092 3772 8095 3771 8098
3770 8097 3768 8101 3771 8111 3764 8113
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 7:56 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 8, 7:56 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Charleston WV 756 PM EDT Fri Jun 8 2018 .SYNOPSIS... Increasing temperatures and humidity, while upper level shortwaves ride along old frontal boundary through the weekend. Another cold front will approach from the west Wednesday. && .NEAR TERM /THROUGH SATURDAY/... As of 750 PM Friday... Convection across Ohio will wane after sunset, with areas of stratiform rain continuing a few more hours over our southeast Ohio counties. The disturbance responsible for this activity will shift into northern WV overnight and dampen out. I still cannot rule out an isolated shower overnight across the north. River valley fog is tricky given the cloud cover overnight. As of 215 PM Friday... A few isolated to scattered showers and storms expected across the north this afternoon and evening as a weak short wave crosses. Although the flow is quite weak aloft, moist forecast soundings indicate that precip loading may be able to produce locally strong gusty downdraft winds. Will have to monitor for an isolated severe storm or two in SE Ohio, but probability is quite low. Storms should weaken after sunset with the loss of heating. Overall, no major changes in the forecast thinking from the morning package. Heat and humidity will be higher on Saturday, with weak return flow in the low levels. Dew point values will increase into the mid to upper 60s by tomorrow afternoon. Although CAPE values near 1000 J/Kg by max heating tomorrow afternoon, shear will be very weak, with no more that 20 knots of flow from the surface to H500. Models indicate several weak short waves that quickly move through the zonal flow aloft, and this combined with a weak stationary front at the the surface should be enough to kick off scattered showers and storms late Saturday afternoon and into the evening. PWAT values will be around 1.5 inches, which is only slightly anomalous for this time of year, so some locally heavy downpours will be possible. However, the greatest forcing will be with a passing short wave to the north, so any threat for stronger storms will be across our Northern Forecast zones. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 332 PM Friday... A persisting old frontal boundary will be just north of the area by 00Z Sunday and drop slowly south towards 12Z Sunday. Small ripples of vorticity at H500 could provide some forcing to produce scattered showers and strong thunderstorms Saturday, becoming more numerous and stronger on Sunday. Saturday will be a high sfc CAPE during the afternoon and low deep layered shear environment. A marginal risk for severe weather exists for Saturday. Will keep monitoring these conditions to provide the fastest dissemination of products. By Sunday, with PWATs around 2.0 inches and the aforementioned parameters suggest heavy downpours in thunderstorms with strong gusty winds will be possible. The entire area is under a marginal risk for excessive rainfall Sunday. Temperatures will remain above normal through the period. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 355 PM Friday... Weather conditions will remain unsettled through the long term with zonal to slightly NW flow aloft bringing upper level short waves through. Besides, the same quasi stationary front is expected to lift north into our area once again providing periods of rain showers or storms. There could be a brief high pressure early Tuesday, but another cold front will approach from the west by mid week. This front is expected to become stationary over the area through Friday. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 755 PM Friday... Areas of light rain across southeast Ohio will struggle to make it east of the Ohio River this evening. However, the cloud cover associated with this and the approaching weakening upper level wave will tend to mitigate river fog overnight. Having said that, any breaks could allow PKB to tank given they have received a little rain over the past few hours. VFR conditions Saturday with only isolated showers and storms. Another upper level wave moves across Saturday night with increasing chances of showers/storms and associated aviation vsby restrictions. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Should less cloud cover occur overnight, then IFR or worse fog may be more prevalent at the terminals. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 06/09/18 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H L L L L L HTS CONSISTENCY H H H H H H M M L L M M BKW CONSISTENCY H H H H H H H H H L L L EKN CONSISTENCY H H H H L L L L L L L L PKB CONSISTENCY H H H H M H M M M M M M CKB CONSISTENCY H H H H M L L L L L L L AFTER 00Z SUNDAY... No widespread IFR conditions are expected at this time, but some thunderstorms will be possible late Saturday and Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/MPK NEAR TERM...MPK/30 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...30
Hazardous weather outlook, Jun 8, 3:45 AM EDT, 17 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 345 AM EDT Fri Jun 8 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-090745- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 345 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.